Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 400, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2012, 4:24 PM CDT for 6 counties in Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2012, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 14, 2012, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Hughes County, OK, Johnston County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:50 PM CDT | HAIL 1 | Boggy Depot State Park, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS54 KOUN 142124
SVROUN
OKC005-013-029-063-069-123-142215-
/O.NEW.KOUN.SV.W.0400.120714T2124Z-120714T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
424 PM CDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
EXTREME NORTHWESTERN BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
COAL COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHWESTERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA...
EASTERN JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA...
EASTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 515 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STUART TO COALGATE TO TUSHKA...MOVING WEST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...ALLEN...STONEWALL...WAPANUCKA...TUPELO...
TUSHKA...LEHIGH...CALVIN...STUART...CANEY...KENEFIC...BROMIDE...
PHILLIPS...ATWOOD...CENTRAHOMA...GERTY...CLARITA...
OLNEY AND COLEMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3408 9643 3444 9662 3487 9652 3491 9649
3499 9649 3502 9609 3473 9609 3455 9613
3425 9598
TIME...MOT...LOC 2121Z 75DEG 17KT 3495 9612 3453 9621 3430 9609
$$
WR1 follow-up statement
774
WWUS54 KOUN 142155
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT SAT JUL 14 2012
OKC005-013-029-063-069-123-142215-
/O.CON.KOUN.SV.W.0400.000000T0000Z-120714T2215Z/
BRYAN OK-COAL OK-ATOKA OK-HUGHES OK-PONTOTOC OK-JOHNSTON OK-
455 PM CDT SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT FOR EXTREME NORTHWESTERN BRYAN...COAL...SOUTHWESTERN ATOKA...
SOUTHWESTERN HUGHES...EASTERN PONTOTOC AND EASTERN JOHNSTON
COUNTIES...
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CALVIN TO BROMIDE TO COLEMAN...
MOVING SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...ALLEN...STONEWALL...WAPANUCKA...TUPELO...TUSHKA...
LEHIGH...CALVIN...STUART...CANEY...KENEFIC...BROMIDE...PHILLIPS...
ATWOOD...CENTRAHOMA...GERTY...CLARITA...OLNEY AND COLEMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TAKE SHELTER IN A STURDY BUILDING. BOATERS SHOULD RETURN TO SHORE.
AVOID LOW LYING AREAS AND FLOODED ROADS.
&&
LAT...LON 3408 9643 3444 9662 3487 9652 3491 9649
3499 9649 3502 9609 3473 9609 3450 9616
3423 9608
TIME...MOT...LOC 2151Z 63DEG 24KT 3491 9629 3440 9647 3424 9633
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:39 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 14, 2:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT SAT JUL 14 2012 .DISCUSSION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...MAINLY EAST OF I-35. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING AND WILL BE MOST WIDESPREAD IN SERN AREAS NEAR WEAK UPPER CIRCULATION DRIFTING NWD NEAR THE ARKLATEX. MODELS ARE SIMILAR IN TRACKING WEAK LOW WWD ACROSS TX/SRN OK THE NEXT FEW DAYS AND AS A RESULT WILL CONTINUE WITH LOW POPS FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. HOT TEMPERATURES WITH LITTLE CHANCE FOR RAIN EXPECTED THROUGH THE REMAINDER OF THE COMING WEEK AS UPPER RIDGE BEGINS TO BUILD BACK OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 96 71 93 / 20 10 10 10 HOBART OK 71 99 70 95 / 10 10 10 10 WICHITA FALLS TX 72 97 71 95 / 10 20 20 20 GAGE OK 68 99 67 97 / 10 10 0 10 PONCA CITY OK 74 98 73 96 / 20 10 10 10 DURANT OK 71 90 70 92 / 20 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
Hazardous weather outlook, Jul 14, 11:55 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT JUL 14 2012
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...MAINLY ALONG AND EAST OF INTERSTATE 35.
DISCUSSION...
DAYTIME HEATING COMBINED WITH COOLER TEMPERATURES IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE ASSOCIATED WITH AN UPPER LEVEL
TROUGH WILL ONCE AGAIN RESULT THUNDERSTORMS DEVELOPING THIS
AFTERNOON. HOWEVER...MOST OF THIS ACTIVITY WILL REMAIN ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE WIND GUSTS
NEAR 40 TO 50 MPH AND LOCALIZED HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
AT LEAST A LOW CHANCE OF STORMS WILL EXIST EACH THROUGH MONDAY
ACROSS SOUTHEAST OKLAHOMA. SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES CAN BE EXPECTED THROUGH AT LEAST EARLY NEXT WEEK.
FOLLOW HEAT SAFETY GUIDELINES IF PLANNING TO BE OUTDOORS TO PREVENT
HEAT RELATED ILLNESS OR INJURY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM CDT SUNDAY.In the hours before
Special weather statement, Jul 14, 3:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
357 PM CDT SAT JUL 14 2012
OKZ043-048-142130-
ATOKA OK-COAL OK-
357 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ATOKA AND
EASTERN COAL COUNTIES UNTIL 430 PM CDT...
AT 352 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARDVILLE...
MOVING SOUTHWEST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...STRINGTOWN...PHILLIPS...WARDVILLE...CHOCKIE AND
ATOKA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3436 9614 3464 9632 3469 9609 3468 9609
3468 9605 3468 9599 3455 9590
TIME...MOT...LOC 2052Z 60DEG 16KT 3461 9601
CMSSpecial weather statement, Jul 14, 4:21 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT SAT JUL 14 2012
OKZ032-043-048-052-142200-
BRYAN OK-ATOKA OK-COAL OK-HUGHES OK-
421 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BRYAN...
SOUTHWESTERN ATOKA...COAL AND SOUTHERN HUGHES COUNTIES UNTIL 500
PM CDT...
AT 417 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM STUART TO LEHIGH TO LANE...MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...CADDO...TUSHKA...LEHIGH...STUART...CANEY...
PHILLIPS...CENTRAHOMA...GERTY...OLNEY...LANE...BOGGY DEPOT STATE
PARK AND BENTLEY.
LAT...LON 3410 9626 3436 9636 3488 9638 3495 9609
3468 9609 3467 9606 3449 9608 3430 9591
TIME...MOT...LOC 2117Z 67DEG 13KT 3487 9611 3447 9615 3434 9603
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:02 PM CDT | Special Weather Statement | OUN | Coal | 28 min |
| Jul 14, 3:57 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Jul 14, 4:21 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 39 min |
| Jul 14, 4:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Jul 14, 5:10 PM CDT | Special Weather Statement | OUN | Cleveland | 50 min |
| Jul 14, 5:24 PM CDT | Special Weather Statement | OUN | Coal, Johnston, Marshall | 66 min |
| Jul 14, 5:43 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Jul 14, 5:45 PM CDT | Special Weather Statement | OUN | Logan | 45 min |
| Jul 14, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 23 min |
| Jul 14, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 61 min |
| Jul 14, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| Jul 14, 6:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| Jul 14, 6:29 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.